Alert archive / Nevada / Red Flag Warnings in 2009
Red Flag Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Aug 30, 2009, 2:43 AM PDT for 4 counties in Nevada. It took effect at Aug 30, 2009, 11:00 AM PDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 30, 2009, 2:43 AM PDT (09:43 UTC)
- In effect from
- Aug 30, 2009, 11:00 AM PDT
- Expired
- Aug 30, 2009, 7:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 215 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 1:30 PM PDT | NON-TSTM WND GST 58 | 1 S Mercury, NV | THE MERCURY A23 MESONET SITE RECORDED A GUST OF 58 MPH FROM THE SOUTHWEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.7 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3825 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 300943 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 243 AM PDT SUN AUG 30 2009 .LOW PRESSURE MOVING THROUGH THE PACIFIC NORTHWEST WILL BRING GUSTY SOUTHWEST WINDS TO THE SOUTHERN GREAT BASIN AND NORTHERN MOJAVE DESERT THIS AFTERNOON. NVZ460>464-301800- /O.NEW.KVEF.FW.W.0014.090830T1800Z-090831T0200Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 243 AM PDT SUN AUG 30 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR MUCH OF THE SOUTHERN GREAT BASIN AND THE CLARK COUNTY MOUNTAINS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING...WITH GUSTS OF 35 TO 40 MPH EXPECTED FOR MUCH OF THE AFTERNOON. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE WINDS WILL SUBSIDE AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ MORGAN
2 follow-up statements
000 WWUS85 KVEF 301747 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1047 AM PDT SUN AUG 30 2009 NVZ460>464-310200- /O.CON.KVEF.FW.W.0014.090830T1800Z-090831T0200Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 1047 AM PDT SUN AUG 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR MOST OF THE SOUTHERN GREAT BASIN...THE SPRING MOUNTAINS AND SHEEP RANGE. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON...WITH GUSTS OF 35 TO 40 MPH EXPECTED. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE WINDS WILL SUBSIDE AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KVEF 310141 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 641 PM PDT SUN AUG 30 2009 NVZ460>464-310245- /O.EXP.KVEF.FW.W.0014.000000T0000Z-090831T0200Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 641 PM PDT SUN AUG 30 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING. WINDS WERE DIMINISHING ACROSS MOST OF THE AREA THIS EVENING AND THIS TREND WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED AFTER 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 29, 8:58 PM PDT, 5 hours 45 minutes earlier.
Area forecast discussion, Aug 29, 8:58 PM PDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 858 PM PDT SAT AUG 29 2009 .SYNOPSIS...HIGH PRESSURE WILL WEAKEN TONIGHT AND INTO TOMORROW AS A LOW PRESSURE SYSTEM MOVES ACROSS THE PACIFIC NORTHWEST...BRINGING SLIGHTLY COOLER TEMPERATURES AND LOCALLY BREEZY CONDITIONS TO THE SOUTHERN GREAT BASIN. SUBTROPICAL MOISTURE COULD RETURN TO THE SOUTHERN PORTION OF THE MOJAVE DESERT BY THE MIDDLE OF THIS WEEK. && .UPDATE...BAND OF HIGH CLOUDS EXITING THE AREA TO THE SOUTHEAST AND BECOMING LESS THICK AS EXPECTED. SMOKE FROM THE STATION FIRE NORTH OF LOS ANGELES WORKED UP INTO SAN BERNARDINO AND INYO COUNTY THIS AFTERNOON AND EVENING AND MAY BE QUITE NOTICEABLE OVER PORTIONS OF THE FORECAST AREA ON SUNDAY. OTHERWISE THE FORECAST FOR TONIGHT IS IN GOOD SHAPE AND DO NOT PLAN ANY UPDATES THIS EVENING. && .AVIATION...FOR MCCARRAN...SOUTH TO SOUTHWEST WINDS 5-10KTS EXCPECTED FOR THE REMAINDER OF TONIGHT. SOUTHWEST WINDS WILL INCREASE ONCE AGAIN TO 10-20KTS AFTER 16Z SUNDAY WITH GUSTS TO 30KTS. CLOUD COVER WILL CONSIST OF VARYING AMOUNTS OF CIRRUS WITH POSSIBLE SMOKE FROM THE STATION FIRE JUST NORTH OF LOS ANGELES. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...VARIABLE WINDS UNDER 10KTS EXPECTED THROUGH THE REMAINDER OF TONIGHT. WINDS WILL INCREASE AGAIN ON SUNDAY WITH MOST AREAS EXPERIENCING WINDS 12-22KTS FROM THE SOUTHWEST WITH LOCAL AREAS SEEING WINDS 16-26KTS. CLOUD COVER WILL CONSIST OF VARYING AMOUNTS OF CIRRUS AND POSSIBLE SMOKE FROM THE STATION FIRE JUST NORTH OF LOS ANGELES. && .PREVIOUS DISCUSSION...300 PM PDT SAT AUG 29...SHORT TERM...CURRENT VISIBLE SATELLITE IMAGERY SHOWS SOME HIGH LEVEL CIRRUS CLOUDS ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM IGNACIO OVER THE SOUTHERN HALF OF THE FORECAST AREA. A POCKET OF DRY AIR WILL MOVE IN TO REPLACE IT THIS EVENING AS THE UPPER LEVEL MOISTURE MOVES OFF TO THE SOUTHEAST. A LOW PRESSURE SYSTEM HAS BEGUN TO MOVE OVER THE NORTHWESTERN STATES AND WILL CONTINUE SOUTHEASTWARD THROUGH TOMORROW...LOWERING HEIGHTS ACROSS THE BOARD AND BRINGING LOCALLY GUSTY AFTERNOON WINDS TO MOST OF THE FORECAST AREA. TEMPERATURES WILL LOWER SLIGHTLY SUNDAY AND MONDAY...BUT ARE STILL EXPECTED TO REMAIN ABOVE NORMAL. HIGH PRESSURE IS EXPECTED TO REPOSITION OVER NEW MEXICO AND ARIZONA ON TUESDAY...POSSIBLY FORCING SOME MONSOONAL MOISTURE INTO THE SOUTHEASTERN PORTION OF THE FORECAST AREA. .LONG TERM...HIGH PRESSURE IS FORECAST TO ONCE AGAIN SET UP NEAR THE 4-CORNERS REGION ALLOWING FOR A MORE EAST TO SOUTHEAST FLOW OVER THE SOUTHERN AND EASTERN HALF OF THE CWA. THIS WILL LIKELY LEAD TO A MOISTURE INCREASE AND A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF MOHAVE AND SOUTHEAST SAN BERNARDINO COUNTIES THROUGH MUCH OF THE EXTENDED. THERE ARE SOME BIG DIFFERENCES BETWEEN THE MODELS STARTING 12Z THURSDAY. THE GFS WHICH HAS BEEN ADVERTISING A DEEP UPPER LOW PUSHING INTO THE PAC NW CONTINUES TO DO SO AND EVENTUALLY DIGS A DEEPER LOW SOUTH INTO NORTHERN CA BY FRIDAY AFTERNOON AND CONTINUES TO DROP THE LOW INTO SOUTHERN NV BY SUNDAY AFTERNOON. THE 12Z ECMWF KEEPS THE FLOW MUCH MORE PROGRESSIVE AND MUCH FURTHER NORTH AS THE JET NEVER DIVES SOUTH KEEPING THE SOMEWHAT MOIST AIR OVER THE SOUTHEAST CWA. ALTHOUGH CURRENTLY NOT SEEING ANY SIGNIFICANT MOISTURE PUSH NORTHWARD DURING THE EXTENDED...WE WILL HAVE TO WAIT AND SEE IF ANY TROPICAL SYSTEMS PLAY A PART IN THE FORECAST. && .CLIMATE...RECORD HIGH TEMPERATURES FOR TODAY. LAS VEGAS 110/1948 BISHOP 105/1950 BARSTOW-DAGGETT 110/2007 NEEDLES 117/2005 && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/LABELLE/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 29, 3:39 AM PDT, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 339 AM PDT SAT AUG 29 2009 AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-300700- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 339 AM PDT SAT AUG 29 2009 /339 AM MST SAT AUG 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ELEVATIONS BELOW 4000 FEET. FOR MORE DETAILS...PLEASE REFER TO THE WEATHER MESSAGE /RNONPWVEF/ ISSUED AT 237 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL FALL BELOW EXCESSIVE HEAT WARNING LEVELS SUNDAY AND REMAIN THERE THROUGH FRIDAY. SUBTROPICAL MOISTURE COULD RETURN TO THE AREA DURING THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-CAZ519>521-NVZ014-015-018-019-300700- NORTHWEST PLATEAU-EASTERN SIERRA SLOPES-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS- 339 AM PDT SAT AUG 29 2009 /339 AM MST SAT AUG 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT VERY WARM AND DRY WEATHER WILL CONTINUE TODAY. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY WEATHER WITH LOCALLY BREEZY CONDITIONS CAN BE EXPECTED SUNDAY AND MONDAY. SUBTROPICAL MOISTURE COULD RETURN TO THE AREA DURING THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
Nearby
Red Flag Warnings in Nevada, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.